Ohio, 2008Flooding and Damaging Winds in Ohio, June 26, 2008
June 26, 2008 · NWS PBZ · 5 events in 3 counties and zones
Severe thunderstorms formed along a stalled frontal boundary across the Ohio valley as an upper level disturbance moved southeast along the front. Heavy rainfall from the storms also caused isolated flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms formed along a stalled frontal boundary across the Ohio valley as an upper level disturbance moved southeast along the front. Heavy rainfall from the storms also caused isolated flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 26, 1:28 AM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 26, 1:28 AM EST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 AM EDT THU JUN 26 2008
.SYNOPSIS...
A STALLING WARM FRONT WILL BRING THE UPPER OHIO VALLEY WARM HUMID
CONDITIONS ALONG WITH SOME SHOWERS AND THUNDERSTORMS INTO THE
WEEKEND. A CANADIAN COLD FRONT WILL BRING MORE COMFORTABLE
CONDITIONS STARTING MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WARM FRONT STRUNG OUT EAST WEST ACROSS OHIO AND INTO WRN PA WILL
BRING A RISK OF SHOWERS AND THUNDERSTORMS TO THE DISTRICT FOR
TODAY INTO TONIGHT. THE GREATEST RISK OF SHOWERS WILL BE DURING THE
LATE AFTERNOON AND EVENING HOURS. WARMER TEMPERATURES AND INCREASING
HUMIDITY CAN BE EXPECTED AS THE WARM FRONT MOVES SLOWLY NORTH INTO
TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
INCREASING WARM ADVECTION AHEAD OF A COLD FRONT ACROSS THE MIDWEST
WILL PUSH THE WARM FRONT NORTH OF THE DISTRICT BY FRIDAY EVENING.
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE BOTH WITH
THE WARM FRONT AND MORE WIDELY SCATTERED SHOWERS AS WE BREAK
INTO THE WARM SECTOR LATE FRIDAY. WARM AND HUMID CONDITIONS WILL
CONTINUE INTO FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A STRONG COLD FRONT WILL PUSH ACROSS THE DISTRICT SATURDAY WITH
SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FROPA. AS THE FRONT
PUSHES EAST OF THE DISTRICT SATURDAY NIGHT THERE WILL BE A BREAK
IN THE SHOWERS...BUT A SECONDARY COLD FRONT WILL MOVE THROUGH
THE DISTRICT SUNDAY AS ANOTHER SHORT WAVE PUSHES THROUGH THE GREAT
LAKES. TEMPERATURES WILL BE A BIT COOLER SUNDAY...BUT A RISK
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE. THE COLD FRONT LINGERS
ON THE EAST COAST MONDAY WITH A CHANCE OF SHOWERS CONTINUING ACROSS
THE OHIO VALLEY. HIGH PRESSURE BUILDS INTO THE DISTRICT BY
TUESDAY INTO WEDNESDAY BRINGING DRY WEATHER AND PLEASANT
TEMPERATURES.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
MVFR TO IFR AT TIMES IN SHOWERS AND STORMS THROUGH 10Z MAINLY IN
THE SOUTHERN TERMINALS WHERE BULK OF SHOWERS AND STORMS WILL BE
MOVING THROUGH BY 10Z. LEFT IN A PERIOD OF MVFR SHOWERS NORTH TO
KFKL AND KDUJ. AFTER THE MCS PASSES EAST OF REGION TOWARD
DAYBREAK EXPECT THUNDERSTORMS TO REDEVELOP THIS AFTERNOON AS WARM
FRONT REMAINS NEAR REGION. FOR NOW ONLY INCLUDED CB IN TAFS FOR
AFTERNOON AS TIMING OF NEXT ROUND OF STORMS DEPENDS ON ANY OUTFLOW
OR MCV. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING
HOURS OUTSIDE OF STORMS.
A SERIES OF WAVES WILL CROSS THE REGION INTO THE WEEKEND...WITH A
NEAR ZONAL MID LEVEL FLOW. WHILE VFR CONDITIONS WILL PREVAIL
THURSDAY THROUGH SUNDAY...SCATTERED STORMS CAN LOWER CONDITIONS
INTO THE IFR RANGE AT TIMES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 26, 3:40 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 AM EDT THU JUN 26 2008
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-270845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-
440 AM EDT THU JUN 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING THUNDERSTORM WINDS
AND A CHANCE OF LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FRIDAY...
SATURDAY...AND SUNDAY. THE PRIMARY SEVERE WEATHER THREAT IS
DAMAGING THUNDERSTORM WINDS AND A CHANCE OF LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-WVZ012-021>023-041-270845-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
440 AM EDT THU JUN 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR FRIDAY...
SATURDAY...AND SUNDAY. THE PRIMARY SEVERE WEATHER THREAT IS
DAMAGING THUNDERSTORM WINDS AND A CHANCE OF LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Muskingum
- When
- June 26, 6:30 AM EST to 9:30 AM EST
- Where
- Muskingum County, 0.34 mi SE of Spangler to 0.5 mi SSE of Spangler
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.917, -82.015
Emergency management reported Maysville Ave. closed due to flooding.
Thunderstorm Wind, Columbiana
- When
- June 26, 5:45 PM EST
- Where
- Columbiana County, 0.52 mi W of Calcutta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -80.580
Emergency management reported numerous trees down in Calcutta.
Thunderstorm Wind, Tuscarawas
- When
- June 26, 7:15 PM EST
- Where
- Tuscarawas County, 0.87 mi NW of Dover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.530, -81.480
Emergency management reported large trees down in Dover.
Flood, Tuscarawas
- When
- June 26, 7:40 PM EST to 10:40 PM EST
- Where
- Tuscarawas County, 0.87 mi SE of New Philadelphia to 0.6 mi NE of Southside
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 40.490, -81.440
Emergency management reported flooding along SR 39 and West High St. in New Philadelphia.
Flood, Columbiana
- When
- June 26, 8:05 PM EST to 10:05 PM EST
- Where
- Columbiana County, 0.33 mi SW of New Garden to 0.4 mi SW of New Garden
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.797, -80.925
Emergency management reported flooding of roads and railroad tracks in New Garden.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Hail in Montana, June 26, 2008$60,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104260, 104259, 104262, 104261, 104258.